I saw my GI doctor at the beginning of November for an ulcer, caused by use of an antibiotic the previous month. He put me on Omeprazole indefinitely. Well, it is now December 12, and I am struggling so much more than before! See, I have always had trouble with gastrointestinal yeast overgrowth, and that's the problem now! I have read online about Omeprazole sometimes causing this, but is it safe to stop taking the Omeprazole after just 5 weeks or so? I didn't feel this sick when it was just the ulcer!
Also, does anyone know anything about stopping the use of Reglan? I have been having it every day for the past 2-3 years, and my doctor wants me off of it, but I have not been successful at doing so yet. I can't decide if the nausea I experience coming off of it is withdrawals or if it is an indicator that I truly need the drug to be healthy. So far, I have made it 101 hours without it at this attempt, but I'm not doing so well (mostly nausea from the GI yeast, though, so I am trying to fight through). Anyone had any trouble with this?
I'm going to make one comment about your doc's treatment plan - you should talk with another doc. Reglan is NOT a medication that should be taken every day. It's a medication that should be taken for an interval of time and then there should be a 'time out' when using this medication. If your doc says that it's safe to take it for extended periods of time, please get another opinion. You may be doing yourself a real dis-service in the long run.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.